MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER?; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number H74939419700410
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon was ruptured and embolism occurred, requiring intervention.The target lesion was located in a moderately tortuous and moderately calcified vessel.A 7.0 x 40mm, 135cm ranger balloon catheter was selected for use.The balloon was successfully inflated for the first time then repositioned.During the second inflation, however, the balloon ruptured at 10 atmospheres.It was determined that a balloon fragment detached in the vessel.Snaring was attempted to retrieve the detached fragment, but the attempts were unsuccessful.The fragment embolized in a small collateral vein.The embolized fragment was estimated to have no negative impact on the patient, and the patient was fully recovered.
 
Additional Manufacturer Narrative
Investigation results: device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Device technical analysis: the device was not received for analysis, as it was discarded by the healthcare facility; therefore, product analysis could not be performed.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Thromboembolic episodes is included in the list of potential adverse events associated with the use of this device.Risk review: a risk review performed for the ranger (dcb) device confirmed that the event of balloon material rupture, balloon detachment of device or device component, unretrieved device fragments (udf), embolism and additional device required are known events defined in the products risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Conclusion code: boston scientific concludes the most probable root cause as adverse event related to procedure.Procedural factors such as patient anatomy and lesion characteristics likely contributed to the balloon rupture and subsequent balloon material separation during lesion treatment.The unretrieved balloon fragment and the need for an additional device occurred during attempts to remove the separated material.
 
Event or Problem Description

Brand Name
RANGER?
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24332644
Report Number2124215-2026-08213
Device Sequence Number15900437
Product Code ONU
UDI-Device Identifier08714729976240
UDI-Public(01)08714729976240(17)280824(10)9143H25
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939419700410
Device Catalogue NumberH74939419700410
Device Lot Number09143H25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/17/2026
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown